Variational problems with free interfaces

Research output: Contribution to journalArticlepeer-review


A large class of problems arise in the material sciences involving free interfaces. To establish the existence and regularity (including the regularity of free interfaces) of solutions has been an important and interesting issue. Here we were able to do so in a model case accounted in optimal designs. The method developed in this paper is rather general and may be useful for many other related problems.

Original languageEnglish (US)
Pages (from-to)149-168
Number of pages20
JournalCalculus of Variations and Partial Differential Equations
Issue number2
StatePublished - May 1993


  • Mathematics subject classification: 49A21, 35A15

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Variational problems with free interfaces'. Together they form a unique fingerprint.

Cite this